Posts About Allergy Shots/Immunotherapy?

Discussion in 'General' started by Judy, Mar 7, 2017.

  1. Judy

    Judy Member

    Greetings ~ I'm being slowly tortured to death by allergies of all kinds. Five years ago an allergist told me to get the shots protocol. I declined out of fear due to having ME/CFS and her not knowing squat about this disease.

    I'm starting to feel like I may have no choice but to try this therapy. My worst symptoms are severe congestion and a hacking cough, both are getting worse. I'm dependent on Afrin nose spray multiple times a day for five years and counting. Nothing Else Works To Let Me Breathe. Something's gotta give.

    Can anyone guide me to posts pro/con about getting this treatment?

    Thank you so much, Judy
     
  2. Edie

    Edie Active Member

    Hi Judy, I had great success with NAET to get rid of my allergies/sensitivities. It might be something to consider. Just google it for more information. Dr. Jacob Teitelbaum says that low adrenals could be triggering allergies and recently, I learned that low thyroid could be implicated as well. Hope this helps.
     
  3. Remy

    Remy Administrator

    You might want to read about MCAS first and see if it fits your symptoms.

    Do you currently take any allergy or asthma meds?

    https://www.healthrising.org/forums...odern-epidemics-of-chronic-illness-afrin.338/
     
    weyland likes this.
  4. Judy

    Judy Member

    Hi Edie ~ I'm glad for you! Unfortunately, I only got temporary relief from the expensive NAET. Judy
     
  5. Judy

    Judy Member

    Thanks, Remy ~ I match some of the description, but not all. I have tried Quercitin with little results. I have a good diet and have for years. Avoid the bad guys like the plague. I'm telling ya, I have SEVERE allergies. :eek:

    Funny that his name is Dr. Afrin!

    I don't take pills. They didn't work either. I may try again though, that new Claritin pill.

    So, no one has tried the allergy shots here?

    Thanks, Judy
     
  6. Judy

    Judy Member

    Also, I do have hypothyroid and Hashimotos. I'm a mess!
     
  7. Remy

    Remy Administrator

    I think you have to figure out the cause. Traditional allergy shots will only work for IgE mediated allergies.

    If you allergies aren't IgE mediated, they won't work. Most allergies in ME/CFS aren't IgE mediated but you can test to see.

    Afrin nasal spray can cause a serious rebound sinus congestion, especially after continuous long term use. The allergy shots won't help if this is the cause now of the sinus problems now either, regardless of what started in the first place.

    https://en.wikipedia.org/wiki/Rhinitis_medicamentosa

    I think you need to get a second opinion from a doctor well-versed in traditional allergies AND MCAS (which is hard to find, I know) to determine the root cause of the problem in order to make any sound decisions on the proper course of treatment.
     
  8. Judy

    Judy Member

    Maybe I'm screwed.
    And I just checked my records. There's no mention of IgE Mediation. Just results of the skin test.
     
  9. Remy

    Remy Administrator

    You're not screwed, you just need more information to make an educated decision.

    Skin prick tests have a high rate of false positives..

    You probably need blood tests too.

    https://www.novapublishers.com/catalog/product_info.php?products_id=42603

    Eliminating dairy in particular also seems helpful for many people with excess mucus and congestion.
     
  10. Judy

    Judy Member

    I was skin tested for grasses, trees, pollens, mold, dust, cats, dogs. Are those usually false positive too? I can tell you that I've known I was allergic to those things years and years before ever getting tested.

    If those tests turn out to be IgE Mediated, you think the shots won't help anything at this point due to five years on Afrin?

    I don't eat dairy or gluten and I'm low sugar.
     
    Last edited: Mar 8, 2017
  11. Remy

    Remy Administrator

    All skin testing, as far as I know, is subject to a high rate of false positives.

    I think it's entirely possible that you will need to discontinue the Afrin, yes. It's similar to how opiates eventually up regulate the pain receptors and make pain sensations worse after a long time. It's very difficult, i know, so I hope you can find a doctor that can really help you sort out IgE vs MCAS with some testing and help get you going in the right direction.
     
Loading...